Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 16, 2021, 6:28 PM CDT for Calcasieu Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 16, 2021, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 36 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2076 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WWUS84 KLCH 162328
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
628 PM CDT Fri Jul 16 2021
LAZ041-170015-
Calcasieu LA-
628 PM CDT Fri Jul 16 2021
...SPECIAL WEATHER STATEMENT...
At 628 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Quincy to near Vinton. These storms
were nearly stationary.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Sulphur, Vinton, De Quincy, Lunita, Buhler, Edgerly and Carlyss.
This includes Interstate 10 in Louisiana between mile markers 17 and
22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3021 9364 3040 9363 3040 9349 3049 9349
3049 9339 3046 9338 3040 9339 3040 9333
3021 9334
TIME...MOT...LOC 2328Z 297DEG 2KT 3038 9343 3024 9357
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:30 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 16, 3:30 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 330 PM CDT Fri Jul 16 2021 .SHORT TERM (Tonight through Sunday night)... Mid-afternoon sfc analysis shows a weather map that hasn't changed much lately, with the Bermuda High maintaining its grip on the sern CONUS and providing a very moist srly low-level flow. Likewise, water vapor imagery shows troffing extending from the Upper Midwest sswwd to the wrn Gulf Region. Regional 88Ds show quite a bit of convection ongoing with further showers/storms popping up on resultant outflows. Where it's not raining, skies are mostly cloudy with muggy 80s/lower 90s for temps (with apparent temps generally upper 90s to 105F). Not much change to the forecast today as the ongoing recipe of high moisture content (forecast soundings continuing to show PWATs often exceeding 2.0 inches and mean RH values generally aoa 65 percent), no capping with troffing/weakness aloft and easily reachable convective temps spells scattered to numerous showers/storms each day through the short term. CAM guidance also concurs with diurnal activity diminishing around sunset, firing up over the coastal zones/waters around daybreak and pushing inland from there while expanding in coverage. Fortunately forecast soundings show enough flow through the lower levels to keep the convection moving and (hopefully) keep rainfall totals low enough to minimize flood threat to just typical nuisance levels in favored locations. Have tended to slightly undercut guidance on daytime highs given persistent cloud cover/precip while nudging guidance upwards on nighttime lows given recent trends. 25 && .LONG TERM (Monday through Friday) The ongoing wet pattern will continue into the extended, however higher rain chances can be expected. The eastern U.S. trough will deepen and allow a front to sag into the Deep South. This cold front will not move into our region, however with the boundary in vicinity pooling moisture and the weakness aloft, categorical afternoon pops can be expected Monday to Wednesday. Max temperatures will be somewhat suppressed with the ample cloud and shower coverage. Rain chances should decrease into the second half of the week as the upper trough moves out and ridge over the western states nudges slightly east. 05 && .MARINE... Being on the wrn periphery of the Bermuda High, winds/seas should remain below any headline levels through the period. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 75 92 75 91 / 20 70 20 80 LCH 78 90 77 90 / 20 70 20 80 LFT 76 90 76 90 / 30 80 20 80 BPT 77 90 76 90 / 10 60 20 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 16, 2:55 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 255 PM CDT Fri Jul 16 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-172000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 255 PM CDT Fri Jul 16 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Numerous showers and thunderstorms will continue into early evening. Cloud-to-ground lightning and gusty winds will be the primary threats with the stronger storms. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. Cloud-to-ground lightning and gusty winds will be the primary threats with the stronger storms. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-172000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 255 PM CDT Fri Jul 16 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms can be expected across the coastal waters through tonight. Winds and seas will be higher near thunderstorm activity, along with cloud-to-water lightning. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. winds and seas will be higher near thunderstorm activity, along with cloud-to-water lightning. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, Jul 16, 4:39 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
439 PM CDT Fri Jul 16 2021
LAZ044-045-052>054-162230-
Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-St. Mary LA-
439 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...EASTERN LAFAYETTE...
NORTHWESTERN ST. MARY...NORTHEASTERN VERMILION AND ST. MARTIN
PARISHES UNTIL 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Fausse Pointe to near Butte La Rose
to Cade to near Kaplan. Movement was north at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lafayette, New Iberia, Abbeville, Catahoula, Scott, Breaux Bridge,
St. Martinville, Jeanerette, Kaplan, Avery Island, Broussard,
Youngsville, Baldwin, Erath, Delcambre, Henderson, Maurice,
Loreauville, Butte La Rose and Lydia.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 102 and 126.
Interstate 49 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2979 9157 2998 9233 3041 9189 3039 9170
3040 9168 3042 9170 3043 9164 3039 9162
3036 9165 3035 9163 3031 9162 3028 9159
3026 9159 3024 9156 3023 9148 3020 9149
3019 9147 3013 9146 3011 9147 3010 9140
TIME...MOT...LOC 2139Z 194DEG 5KT 2997 9162 3032 9169 3009 9189 3000
9225
LandreneauSpecial weather statement, Jul 16, 5:23 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
523 PM CDT Fri Jul 16 2021
LAZ030-162315-
Beauregard LA-
523 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD PARISH
UNTIL 615 PM CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tulla, or 8 miles east of Singer, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Ridder, Dry Creek, Sugartown, Longville, Tulla and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 9298 3068 9298 3055 9326 3068 9340
3088 9324
TIME...MOT...LOC 2223Z 228DEG 25KT 3067 9327
LandreneauSpecial weather statement, Jul 16, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
628 PM CDT Fri Jul 16 2021
LAZ041-170015-
Calcasieu LA-
628 PM CDT Fri Jul 16 2021
...SPECIAL WEATHER STATEMENT...
At 628 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Quincy to near Vinton. These storms
were nearly stationary.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Sulphur, Vinton, De Quincy, Lunita, Buhler, Edgerly and Carlyss.
This includes Interstate 10 in Louisiana between mile markers 17 and
22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3021 9364 3040 9363 3040 9349 3049 9349
3049 9339 3046 9338 3040 9339 3040 9333
3021 9334
TIME...MOT...LOC 2328Z 297DEG 2KT 3038 9343 3024 9357
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:39 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 51 min |
| Jul 16, 5:23 PM CDT | Special Weather Statement | LCH | Beauregard | 52 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.